Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 27, 2005, 4:18 AM MST for 7 counties in Nebraska. It took effect at Dec 27, 2005, 9:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 4:18 AM MST (11:18 UTC)
- In effect from
- Dec 27, 2005, 9:00 AM MST
- Expired
- Dec 27, 2005, 3:24 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3141 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 271118 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 418 AM MST TUE DEC 27 2005 ...VERY WINDY CONDITIONS WILL OCCUR ACROSS THE NEBRASKA PANHANDLE TODAY AS THE PRESSURE GRADIENT STRENGTHENS BETWEEN LOW PRESSURE OVER KANSAS AND HIGH PRESSURE OVER NORTHERN UTAH... NEZ001>003-019>021-054-055-271930- /O.NEW.KCYS.WI.Y.0014.051227T1600Z-051228T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 418 AM MST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. WINDS IN THE WESTERN NEBRASKA PANHANDLE WILL INCREASE THIS MORNING AND WILL BE SUSTAINED AT 25 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH. SOME LIGHT SNOW WILL ALSO OCCUR THIS MORNING AND VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. THE WINDS WILL BEGIN TO DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KMD
2 follow-up statements
000 WWUS75 KCYS 271800 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MST TUE DEC 27 2005 ...VERY WINDY CONDITIONS WILL OCCUR ACROSS THE NEBRASKA PANHANDLE TODAY AS THE PRESSURE GRADIENT STRENGTHENS BETWEEN LOW PRESSURE OVER KANSAS AND HIGH PRESSURE OVER NORTHERN UTAH... NEZ001>003-019>021-054-055-280100- /O.CON.KCYS.WI.Y.0014.000000T0000Z-051228T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1100 AM MST TUE DEC 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WINDS IN THE WESTERN NEBRASKA PANHANDLE WILL BE SUSTAINED AT 25 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH. THE WINDS WILL BEGIN TO DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 272224 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 324 PM MST TUE DEC 27 2005 NEZ001>003-019>021-054-055-272330- /O.CAN.KCYS.WI.Y.0014.000000T0000Z-051228T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 324 PM MST TUE DEC 27 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAD DECREASED TO 20 TO 35 MPH AS OF 330 PM. THE WINDS ARE EXPECTED TO DECREASE EVEN MORE TO 15 TO 25 MPH BY 6 PM AND THEN TO 10 TO 15 MPH BEFORE MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:00 AM MST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 27, 3:00 AM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MST TUE DEC 27 2005
.SHORT TERM...A SHORT WAVE WILL MOVE ACROSS THE CWA THIS
MORNING...AND JET INDUCED VORTICITY WILL MOVE ACROSS THE FORECAST
AREA DURING THE DAY IN NW FLOW ALOFT. NW FLOW WILL CONT ALOFT
TONIGHT AND WED AS AN UPPER RIDGE BUILDS OVER THE INTER-MOUNTAIN
WEST. THE UPPER RIDGE AXIS WILL MOVE TO CENTRAL WY BY WED EVENING.
THE SURFACE GRADIENT WILL STRENGTHEN THIS MORNING BETWEEN SURFACE
LOW PRESSURE OVER ERN KS AND HIGH PRESSURE OVER NORTHERN UT. WINDS
LOOK BORDERLINE IN THE NEB PANHANDLE FOR A WIND HIGHLIGHT...SO OPTED
TO ISSUE A WIND ADVISORY FOR TODAY. LOW AND MID LEVEL MOISTURE WILL
BE PRESENT THROUGH THE PERIOD...SO WILL MENTION A CHANCE OF SNOW
TODAY ACROSS MUCH OF THE AREA WITH HIGHER POPS IN THE MOUNTAINS.
THE LOWER ELEVATIONS OF THE NEB PANHANDLE WILL HAVE SNOW CHANGING TO
RAIN AS THE DAY PROGRESSES. SNOWFALL AMOUNTS AT THE LOWER
ELEVATIONS WILL BE LESS THAN AN INCH...WITH 1 TO 3 INCHES IN THE
MOUNTAINS. HIGH TEMPERATURES WILL STILL BE AROUND 10 DEGREES ABOVE
NORMAL TODAY...AND 10 TO 15 DEGREES ABOVE NORMAL WED.
.LONG TERM...WED NGT AND BEYOND...PROGRESSIVE TROF/RIDGE PATTERN TO
CONTINUE INTO EARLY NEXT WEEK...WITH TROFS COMING THRU ABOUT EVERY 2
TO 3 DAYS. WINDS TO INCRS WED NGT AS NEXT UPPER TROF MOVES QUICKLY
INTO REGION. NAM WEAKER WITH SYSTEM WHILE GFS IS STGR...WILL GO
WITH COMPROMISE FOR NOW...WITH MOST PCPN AFFECTG MTNS AND PERHAPS
WRN/NRN AREAS. BY AFTN LOOKS LIKE WINDY DRY AND COOLER FOR MOST
AREAS. UPPER RIDGE MOVES OVER ON FRI INTO MIDDAY SAT. BY SAT
EVNG...NEXT TROF APPRCHG GREAT BASIN AND SPRDG PCPN INTO REGION THRU
SUN AS TROF MOVES THRU. APPEARS THAT THIS SYSTEM MAY BE ABLE TO
PRODUCE MORE WDSPRD PCPN THAN ONE TDA AND ON THU. ANOTHER BREAK ON
SUN NGT INTO MON NGT...WITH NEXT SYSTEM FOR TUE. ECMWF AND GFS
REMARKABLY SIMILAR THRU THE PERIOD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FOR THE NEB PANHANDLE FOR TODAY.
ZONES 01>03..19>21..54..55.
&&Hazardous weather outlook, Dec 26, 7:56 PM MST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 756 PM MST MON DEC 26 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-280300- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 756 PM MST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEPARATE STORM SYSTEMS COULD BRING STRONG WINDS TO THE REGION ON TUESDAY AND AGAIN ON THURSDAY. THURSDAY APPEARS TO HAVE THE GREATEST THREAT WITH UP TO 60 MPH WIND GUSTS POSSIBLE IN THE SOUTHEAST WYOMING PLAINS AND GUSTS TO 45 MPH IN THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>066-280300- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 756 PM MST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT LIGHT SNOW WILL BE OVER THE AREA TONIGHT. ROADS WILL BE SLICK AND VISIBILITIES POOR AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LIGHT SNOW WILL PERSIST OVER THE AREA TUESDAY MORNING. A TOTAL OF 3 TO 6 INCHES ARE POSSIBLE IN THE SNOWY RANGE AND UP TO 2 INCHES OVER THE REST OF THE AREA. ROADS WILL BE SLICK AND VISIBILITIES POOR AT TIMES THROUGH TUESDAY MORNING. STORM SYSTEMS COULD BRING STRONG WINDS TO THE REGION ON TUESDAY AND AGAIN ON THURSDAY. THURSDAY APPEARS TO HAVE THE GREATEST THREAT WITH UP TO 70 MPH WIND GUSTS POSSIBLE. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS OF THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
Nearby
Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.